Alert archive / Oklahoma / Flash Flood Warnings in 2009
Flash Flood Warning 32, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 17, 2009, 1:43 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2009, 1:43 AM CDT (06:43 UTC)
- Expired
- Aug 17, 2009, 5:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 6.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2440 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 170643
FFWTSA
OKC113-117-171045-
/O.NEW.KTSA.FF.W.0032.090817T0643Z-090817T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
143 AM CDT MON AUG 17 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 545 AM CDT
* AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 2 MILES
SOUTHWEST OF PAWHUSKA TO 16 MILES WEST OF PAWNEE. THE STORMS
PRODUCING THE HEAVY RAINFALL WERE NEARLY STATIONARY. RADAR
INDICATES THAT UPWARDS OF THREE INCHES OF RAIN HAS ALREADY FALLEN.
ANOTHER TWO OR THREE INCHES WILL BE POSSIBLE THROUGH 545 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...RALSTON...CLEVELAND...SKEDEE...BLACKBURN...MARAMEC...
BARNSDALL...WYNONA AND HOMINY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3677 9633 3669 9616 3639 9615 3617 9680
3619 9683 3625 9683 3625 9692 3634 9693
3635 9703 3651 9704 3654 9699 3656 9690
3659 9690 3660 9693 3658 9701 3661 9706
3662 9706
$$2 follow-up statements
000
WGUS74 KTSA 170821
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
321 AM CDT MON AUG 17 2009
OKC113-117-171045-
/O.CON.KTSA.FF.W.0032.000000T0000Z-090817T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE OK-PAWNEE OK-
321 AM CDT MON AUG 17 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
PAWNEE AND SOUTHERN OSAGE COUNTIES...
AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 4 MILES
SOUTHEAST OF WYNONA TO 4 MILES WEST OF MARAMEC...MOVING SOUTHEAST AT
15 MPH. RADAR INDICATES THAT UP TO 4 INCHES OF RAIN HAS ALREADY
FALLEN OVER PARTS OF GRAY HORSE CREEK AND HOMINY CREEK IN OSAGE
COUNTY. ANOTHER INCH WILL BE POSSIBLE THERE THROUGH 545 AM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE HOMINY...MARAMEC AND CLEVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3649 9703 3669 9634 3639 9615 3617 9680
3620 9683 3625 9683 3625 9692 3628 9692
3634 9693 3634 9694
$$000
WGUS74 KTSA 171038
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
538 AM CDT MON AUG 17 2009
OKC113-117-171047-
/O.EXP.KTSA.FF.W.0032.000000T0000Z-090817T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE OK-PAWNEE OK-
538 AM CDT MON AUG 17 2009
...THE FLASH FLOOD WARNING FOR PAWNEE AND SOUTHERN OSAGE COUNTIES
EXPIRES AT 545 AM CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3649 9703 3669 9634 3639 9615 3617 9680
3620 9683 3625 9683 3625 9692 3628 9692
3634 9693 3634 9694
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 11:32 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 16, 11:32 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1132 PM CDT SUN AUG 16 2009 ...AVIATION... .DISCUSSION... VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD...HOWEVER LOW THUNDERSTORM CHANCES ACROSS NORTHEAST OKLAHOMA WILL WARRANT A CB GROUP AT KTUL AND KRVS BETWEEN 08Z-10Z. LOW THUNDERSTORM CHANCES WILL CONTINUE ACROSS NE OK AND NW AR TOMORROW AFTERNOON AS A COLD FRONT DRAWS CLOSER TO THE REGION. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...23
Hazardous weather outlook, Aug 16, 5:11 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 511 PM CDT SUN AUG 16 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 511 PM CDT SUN AUG 16 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA. ONSET...THIS EVENING. DISCUSSION... A SLOW MOVING COLD FRONT EXTENDS FROM SOUTHERN KANSAS INTO NORTHWEST OKLAHOMA LATE THIS AFTERNOON. THE AIRMASS NEAR THE FRONTAL BOUNDARY REMAINS CAPPED BUT THE CAP IS EXPECTED TO WEAKEN BY EARLY EVENING ALLOWING SCATTERED STRONG TO SEVERE THUNDERSTORMS TO DEVELOP FROM NORTH CENTRAL OKLAHOMA INTO SOUTH CENTRAL AND SOUTHEAST KANSAS. THESE STORMS MAY MOVE EAST INTO PARTS OF NORTHEAST OKLAHOMA BEFORE WEAKENING LATER TONIGHT. DAMAGING WINDS TO 70 MILES AN HOUR AND LARGE HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE WITH THE STRONGEST STORMS...ESPECIALLY NEAR THE OKLAHOMA/KANSAS BORDER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED IN NORTHEAST OKLAHOMA...ESPECIALLY NEAR THE KANSAS BORDER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL REMAIN IN OUR VICINITY FOR THE NEXT SEVERAL DAYS BEFORE GETTING A SHOVE TO THE SOUTH TOWARDS THE END OF THE WEEK. SCATTERED THUNDERSTORMS WILL LIKELY PENETRATE DEEPER INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS MONDAY EVENING INTO TUESDAY...WITH ANOTHER ENHANCED RISK OF STORMS THURSDAY NIGHT AS THE FRONT FINALLY PUSHES TO THE SOUTH. A FEW SEVERE STORMS WILL BE POSSIBLE DURING THE WEEK...BUT A WIDESPREAD SEVERE WEATHER OUTBREAK DOES NOT APPEAR LIKELY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 16, 11:36 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CDT SUN AUG 16 2009
OKZ054-170530-
OSAGE OK-
1136 PM CDT SUN AUG 16 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE
AT 1136 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTHEAST OF FAIRFAX...MOVING EAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...AVANT...
WYNONA...WOLCO...FAIRFAX...BARNSDALL...PERSHING...TALLANT...NELAGONEY
AND OKESA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3648 9601 3643 9667 3644 9670 3660 9674
3675 9607
TIME...MOT...LOC 0436Z 259DEG 20KT 3653 9661The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 11:36 PM CDT | Special Weather Statement | TSA | Osage | 54 min |
| Aug 17, 10:25 AM CDT | Special Weather Statement | TSA | Nowata, Osage, Pawnee, Washington | 50 min |
| Aug 17, 11:07 AM CDT | Special Weather Statement | TSA | Craig, Mayes, Ottawa, Rogers, Tulsa | 53 min |
| Aug 17, 11:53 AM CDT | Special Weather Statement | TSA | Creek, Delaware, Mayes, Rogers, Tulsa, Wagoner | 52 min |
| Aug 17, 11:55 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 35 min |
| Aug 17, 12:28 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Muskogee, Okfuskee, Okmulgee and 1 more | 47 min |
| Aug 17, 12:56 PM CDT | Special Weather Statement | TSA | Osage | 49 min |
| Aug 17, 1:25 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 65 min |
| Aug 17, 3:06 PM CDT | Flash Flood Watch | TSA | Nowata, Pawnee, Washington | 22 hr |
| Aug 17, 4:30 PM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 60 min |
Nearby
Flash Flood Warnings in Oklahoma, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.